Couldn't find what you looking for?

TRY OUR SEARCH!

Hello.

I was diagnosed with epilepsy five years ago. After some other medications, my doctor prescribed me with gabapentin.

I have taken Gabapentin for a while, and stopped taking it. Now I am experiencing some unpleasant withdrawal symptoms, both physical and mental. I'm very moody (even crying a lot), anxious, depressed and have memory problems. Also, I experience nausea, vomiting, diarrhea, headaches and dizziness. But, what really worries me is some strange itching.

How can I ease these symptoms? Have anyone experienced the same? What's your advice?

Is it time for visiting my doctor or must I do this all alone?

Loading...

User avatar
Health Advisor
786 posts

Hello, Gregory. 

Your symptoms are common for gabapentin withdrawal. Now, when I put your mind at ease, we can concentrate on things you can do to suppress these symptoms. 

Bad news is that these symptoms can last up to several weeks because gabapentin affects brain chemistry. Many people stated that magnesium supplements helped very much with gabapentin withdrawal, so you can try it, too. Also, good thing to do is to make a hot bath for yourself with epsom salt in it. 

Other things that may help - reduce the amount of coffee if you drink it, also cut out all the alcohol.

As for itching, you can try some antihistamines, but don't do anything without previous consultation with your doctor.

Hope this helps.

Reply

Loading...

How much magnesium do you use while the tapering of Gabapentin?

Reply

Loading...

User avatar
Health Advisor
786 posts

Hello, robrobt33.

What is your current dosage of Gabapentin? Usually, you can take around 500 mg of magnesium, but that's for 200-300 mg of gb. Do you feel any pain? I think that you can use zinc for it.

Best of luck.

Reply

Loading...